It is currently Sat Aug 19, 2017 2:07 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Thu May 09, 2013 1:24 pm 
Offline
New Poster
New Poster

Joined: Thu May 09, 2013 1:06 pm
Posts: 3
On Tuesday I was experiencing severe shoulder pain so a friend with a prescription to suboxone gave me 2/3 of a film (not sure how many mg's that is). I've never been addicted to any drugs or opiates, she just said it would kill the pain in my shoulders. The night I took it the pain definitely went away, but I began feeling very dizzy, tired and nauseous. I woke up yesterday (Wed) and still felt extremely nauseous and dizzy and was also profusely sweating. I stayed in bed all day yesterday and slept as much as possible. I woke up today (Thu) and still feel dizzy and somewhat out of it. I was wondering when these side effects might go away. Like I said before, I've never been addicted to pills of any kind so this whole suboxone ordeal is really foreign to me. I just want this strange feeling to go away so I can get back to my normal life. Thanks for any advice.


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 09, 2013 1:46 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hey there...

First of all, that was pretty irresponsible of your friend to give you such a strong opiate if you had no experience with them. I'm going to say based on the way you feel it was probably a 2mg strip. If it had been an 8mg and you took that much you would probably be puking your guts out, or worse...

Suboxone has a very long half-life. Usually about 36 hours, but it depends on alot of variables and can be longer, or shorter in some people. I don't know if there is anything you can do to lessen the effects, except maybe try to stay hydrated and see if you can walk or do some other mild excersize to get your body to sweat it out as quickly as possible. You should be getting close to being back to normal soon.

I hope you feel better soon, next time someone offers you something that your not familiar with you should think twice about taking it. I'm sure you have figured that out already, but please don't forget this lesson.

Good luck!


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 09, 2013 2:07 pm 
Offline
New Poster
New Poster

Joined: Thu May 09, 2013 1:06 pm
Posts: 3
Thanks for the quick response qhorsegal. I know the package said 8mg/2mg on it and I took roughly 2/3 of a strip. I did vomit a few times about 12 hours after taking the strip but nothing too serious. I'm beginning to feel better and am going to go to the gym today in order to sweat a little. If anyone else has anymore advice it would be greatly appreciated.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu May 09, 2013 2:12 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
Yeah, that would be an 8mg strip. You should be gradually feeling better as time passes but it may take a couple more days to feel back to normal completely.


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 09, 2013 2:22 pm 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
If you were opiate naive before you took the suboxone, no wonder it hit you so hard! Taking over 5 mg of sub is like taking a fistful of percocet! Obviously, that's not a scientific statement, but you get what I'm saying. Tell your friend that handing out sub like candy is dangerous! He could have given you 1/8th of that strip and it would have taken away your pain with fewer side effects.

Suboxone is a long-acting opiate replacement medication. It stays in your system for probably 72 hours.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 09, 2013 3:49 pm 
Offline
New Poster
New Poster

Joined: Thu May 09, 2013 1:06 pm
Posts: 3
Thanks for the responses tinydancer & Amy, I'll be sure to tell my friend about how dangerous/irresponsible giving me that sub was.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 6 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group